MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT REVISION HIP, LATERAL OFFSET PROXIMAL BODY, 65MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ENCORE MEDICAL L.P. EXPRT REVISION HIP, LATERAL OFFSET PROXIMAL BODY, 65MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 495-01-065
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 01/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: patient fell and broke femur.
 
Additional Manufacturer Narrative
The reason for this revision surgery, the agent reported "(patient fell and broke femur so remove everything and revised femur)".The previous surgery and the surgery detailed in this event occurred 19 days apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for examination.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to broken femur after a fall.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that "patient fell" and due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions, incorrect implant selection, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.
 
Additional Manufacturer Narrative
Corrected data: d10 (main part was listed, additional concomitant part added).

Brand Name
EXPRT REVISION HIP, LATERAL OFFSET PROXIMAL BODY, 65MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758-5445
MDR Report Key16301448
Report Number1644408-2023-00100
Device Sequence Number17661172
Product Code KWS
UDI-Device Identifier00190446153849
UDI-Public00190446153849
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K161610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495-01-065
Device Catalogue Number495-01-065
Device Lot Number545U1170
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2023
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-281 LOT: 857B1249.; 495-01-065 LOT: 545U1170.; 495-17-170 , LOT 579U1043.; 952-28-44G LOT: 2226A1046.
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age72 YR
Patient SexMale